question-icon

Suggest treatment for diarrhea and gas after taking Miralax

default
Posted on Tue, 26 May 2015
Question: I have reflux- after GI doctor physically examined me he said I might also be constipated bc my stomach was distended and he could physically feel feces in me when manipulating stomach. I took 2 caps in 8 oz of water of miralax like he told me and today I have diareaha. is dose too much? or am I suppose to go a lot and it will slowly stop and return to normal bm?
doctor
Answered by Dr. Muhammad Ali Rauf (1 hour later)
Brief Answer:
need some details to guide you better

Detailed Answer:
Hello

Thank You for contacting HCM. My name is Dr Muhammad Ali Rauf & i will look into your problem.

I have gone through your query and would try to help you in the best possible way. I would be in a better position to guide you anything if you answer following questions please:

1. how many stools are you passing daily?
2. is it semi solid or watery?
3. is there any blood or mucus in it?
4. are you able to drink & eat?
5. any history of vomiting?


I will be looking forward for the answers to conclude the discussion in the best interest of yours.
Thank You
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ali Rauf (25 minutes later)
prior to taking my first dose of miralax I was having a bm usually daily. sometimes every other day. straining slightly just to push but didn't have pain or anything . I feel like the bms were normal- not loose or hard that it hurt. No mucus or blood. After my does of miralax I have diareaha several times and gas. I was told to take 2 servings of 17 g once a day for 10 days. Im not sure if my reaction to the dose was normal? or if it may be too strong. I had to leave school cause couldn't sit. I can drink and eat- I actually feel hungry and only threw up 2 times in last 6 months but think it was from food I ate??
doctor
Answered by Dr. Muhammad Ali Rauf (9 hours later)
Brief Answer:
Reduce dose of miaralx to half

Detailed Answer:
Hello

Thank you for getting back with the answers. I have gone through them. Yes there is high probability that diarrhea has been caused by miralax. I would suggest you to reduce its dose to half and observe. If everything goes smoothly then continue using the half dose. Meanwhile i would suggest you following things:

- Take lots of fluids( water, juices)
- Include fresh fruits & vegetables in your diet.
- Go out for jogging in the evening for 30-45mins. It will keep you healty & fresh.
- Avoid sugar related products. They will worsen diarrhea.

Hopefully you will see improvement in 2-3 days. If condition remains same or aggravates then you need to visit hospital.

Hope I have answered your query. If you have any further questions I will be happy to help if not then don't forget to close the discussion and rate it.
Wishing you good health !!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Ali Rauf

General & Family Physician

Practicing since :2013

Answered : 1314 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for diarrhea and gas after taking Miralax

Brief Answer: need some details to guide you better Detailed Answer: Hello Thank You for contacting HCM. My name is Dr Muhammad Ali Rauf & i will look into your problem. I have gone through your query and would try to help you in the best possible way. I would be in a better position to guide you anything if you answer following questions please: 1. how many stools are you passing daily? 2. is it semi solid or watery? 3. is there any blood or mucus in it? 4. are you able to drink & eat? 5. any history of vomiting? I will be looking forward for the answers to conclude the discussion in the best interest of yours. Thank You